Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 30, 2001, 8:05 AM EDT for Blount County, Knox County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2001, 8:05 AM EDT (12:05 UTC)
- Expired
- Aug 30, 2001, 11:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Blount County, TN, Knox County, TN
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 301207 FFWMRX TNC009-093-301500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 805 AM EDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... BLOUNT COUNTY IN EAST TENNESSEE KNOX COUNTY IN EAST TENNESSEE * UNTIL 1100 AM EDT * AT 758 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM KARNS TO TOWNSEND...OR FROM 8 MILES WEST OF KNOXVILLE TO 11 MILES SOUTHEAST OF MARYVILLE. THE THUNDERSTORM PRODUCING THE FLASH FLOOD WAS MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE... EAGLETON VILLAGE...ALCOA...KARNS...MARYVILLE...POWELL...WALLAND... TOWNSEND...BEARDEN...WILDWOOD...KNOXVILLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 3594 8424 3556 8394 3563 8373 3611 8387 GH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:50 PM EDT, 11 hours 15 minutes earlier.
Area forecast discussion, Aug 29, 8:50 PM EDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 850 PM EDT WED AUG 29 2001 DIURNAL CONVECTION HAS JUST ABOUT DIMINISHED EXCEPT FOR ONE THUNDERSTORM ACROSS WISE COUNTY...AND THIS ACTIVITY SHOULD DISSIPATE WITHIN THE HOUR. WILL DROP POPS FOR JUST ABOUT ALL AREAS...EXPECT SE TN AND SW NC. 50H SHORTWAVE/SHEAR AXIS ACROSS EASTERN ARKANSAS AND NORTHERN MISSISSIPPI WILL CONTINUE TO SHEAR OUT AS ENERGY STRETCHES ACROSS SOUTHEAST TENNESSEE. THEREFORE WILL KEEP A SLIGHT CHANCE OF SHOWERS AND STORMS IN THIS REGION OVERNIGHT. SHOULD BE ENOUGH CI ACROSS THE SOUTHERN HALF OF THE CWA TO KEEP MOSTLY CLOUDY SKIES...BUT ACROSS SW VA AND NE TN WILL GO WITH PARTLY CLOUDY SKIES OVERNIGHT. WITH THOSE PARTLY CLOUDY SKIES...AND CURRENT DEW POINTS IN THE MID 60S TO 70...WILL ADD PATCHY FOG TO THE FORECAST AS WELL. TEMPS LOOK ON TARGET. .MRX... NC...NONE. TN...NONE. VA...NONE. RBP
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:25 AM EDT | Flash Flood Warning | MRX | Washington | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.